Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 43, NWS Houston/Galveston, TX

May 13, 20157 counties in Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 13, 2015, 3:24 PM CDT for 7 counties in Texas. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2015, 3:24 PM CDT (20:24 UTC)
Expired
May 13, 2015, 5:15 PM CDT
In force
111 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Montgomery County, TX, Walker County, TX, Waller County, TX, Washington County, TX

The radar

The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 1:28 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 13, 1:28 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
128 PM CDT WED MAY 13 2015

.AVIATION...
COMPLEX SITUATION WITH LINE OF STORMS MOVING EAST INTO THE AREA
AND AMDAR SOUNDINGS SHOWING ONLY 81 FOR CONVECTIVE TEMPS. MOST OF
THE 12Z GUIDANCE SHOWS THIS LINE BECOMING MORE DISORGANIZED AS IT
MOVES INTO THE AREA AND SHIFTING NORTHEASTWARD WITH TIME. THIS
SHOULD FAVOR THE NORTHER AREAS AND TERMINALS CLL-UTS WITH HEAVIER
IMPACTS BETWEEN 19-22Z. THE LONE STANDOUT IS THE SPC/NCEP 4KM WRF
WHICH REORGANIZES THE LINE AS IT GETS INTO THE CENTRAL CORRIDOR
FROM UTS-IAH AT 21-23Z...BOTH WITH LOWER TO MUCH LOWER RAIN
CHANCES BY THE TIME IT GETS INTO THE LBX/GLS VICINITY. THIS SYSTEM
SHOULD DEPART THE AREA TO THE EAST THIS EVENING AND MVFR CIGS
SHOULD RETURN AND PERSIST MOST OF THE NIGHT FROM AROUND 04Z
THROUGH 14Z THEN BEGIN TO LIFT. DRIER PROFILES ALOFT TOMORROW MAY
BE MORE DRIVEN BY LOCAL INFLUENCES AND HEATING SO WOULD EXPECT
AFTERNOON BEFORE WIDELY SCATTERED TO SCATTERED COVERAGE TO
DEVELOPS.

45

&&

.PREV DISCUSSION... /ISSUED 756 AM CDT WED MAY 13 2015/

UPDATE...
WITH THE NEXT SHORTWAVE DISTURBANCE HEADING UP THE PIKE FROM
SOUTH CENTRAL TEXAS...HAVE INCREASED WESTERN CWA POPS A BIT WHILE
CONTINUING THE FLASH FLOOD WATCH THROUGH 7 PM THIS EVENING.
BE SAFE OUT THERE! 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  84  70  83  71 /  50  50  30  50  30
HOUSTON (IAH)              72  85  72  83  73 /  40  40  30  50  30
GALVESTON (GLS)            75  81  75  81  75 /  30  30  20  50  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...NONE.
&&

DISCUSSION...14
AVIATION/MARINE...45
Hazardous weather outlook, May 13, 6:53 AM CDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
653 AM CDT WED MAY 13 2015

TXZ200-213-214-227-237-238-141200-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-LIBERTY-
653 AM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THESE COUNTIES HAVE RECEIVED VERY HIGH RAINFALL AMOUNTS IN A VERY
SHORT AMOUNT OF TIME AND CANNOT PICK UP MUCH MORE PRECIPITATION
UNTIL FLOODING OCCURS. ALTHOUGH HIGH RAINFALL IS NOT FORECAST...THE
FORECAST DOES CALL FOR A MODERATE TO HIGH CHANCE OF RETURNING
RAINFALL...ACCUMULATIONS OF UNDER AN INCH...THIS AFTERNOON AND
EVENING. MORE THAN AN INCH PER HOUR RATES WILL AGGRAVATE FLOODING
OVER THESE COMMUNITIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES
EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT
WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THE WEEK.

TXZ163-164-176>179-195>199-210>212-226-235-236-141200-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-JACKSON-MADISON-
MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
653 AM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THESE COUNTIES HAVE RECEIVED HIGH RAINFALL AMOUNTS OVER THE PAST
FEW DAYS AND WILL BE MORE SUSCEPTIBLE TO REPEAT FLOODING WHEN RAIN
RETURNS. ALTHOUGH EXTREME RAINFALL IS DIFFICULT TO FORECAST...THE
FORECAST DOES CALL FOR A LIKELY CHANCE OF RETURNING RAINFALL TODAY
OR TONIGHT...WITH A CHANCE FOR ACCUMULATIONS OF GREATER THAN AN
INCH. GENERALLY ...MORE THAN TWO INCH PER HOUR RATES WILL AGGRAVATE
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAILY RAINFALL FORECASTS ARE FOR MODERATE TO LIKELY PROBABILITIES
EACH SUBSEQUENT DAY. PRIOR RAINFALL HAS SATURATED GROUNDS AND IT
WILL NOT TAKE VERY HIGH RAINFALL RATES TO INDUCE FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THE WEEK.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:24 PM CDTSpecial Weather StatementHGXChambers51 min
May 12, 7:28 PM CDTAreal Flood AdvisoryHGXLiberty, Polk2 hr
May 12, 7:53 PM CDTFlash Flood WarningHGXGalveston3 hr
May 12, 8:27 PM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller3 hr
May 12, 8:30 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston2 hr
May 12, 8:58 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris3 hr
May 12, 9:10 PM CDTRiver Flood WarningHGXChambers, Liberty55 days
May 12, 9:10 PM CDTRiver Flood WarningHGXMadison, Walker33 hr
May 12, 9:10 PM CDTRiver Flood WarningHGXMatagorda, Wharton35 hr
May 12, 10:03 PM CDTFlash Flood WarningHGXBrazoria3 hr
May 12, 10:25 PM CDTFlash Flood WarningHGXGalveston, Harris3 hr
May 12, 10:38 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda112 min
May 12, 11:08 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Galveston, Harris2 hr
May 12, 11:13 PM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller3 hr
May 12, 11:54 PM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris111 min
May 13, 12:14 AM CDTRiver Flood WarningHGXGalveston, Harris38 hr
May 13, 12:19 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Harris56 min
May 13, 12:23 AM CDTAreal Flood AdvisoryHGXBrazoria, Galveston3 hr
May 13, 1:11 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris3 hr
May 13, 1:21 AM CDTSpecial Marine WarningHGX24 min
May 13, 1:52 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty2 hr
May 13, 2:35 AM CDTRiver Flood WarningHGXGalveston, Harris7 days
May 13, 2:58 AM CDTRiver Flood WarningHGXHarris, Montgomery34 hr
May 13, 4:00 AM CDTAreal Flood WarningHGXGrimes, Montgomery, Waller6 hr
May 13, 4:14 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Polk, San Jacinto3 hr
May 13, 4:15 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris60 min
May 13, 4:36 AM CDTRiver Flood WarningHGXLiberty, Polk3 days
May 13, 5:15 AM CDTFlash Flood WarningHGXBrazoria, Chambers, Galveston, Harris4 hr
May 13, 9:21 AM CDTAreal Flood WarningHGXBrazoria, Chambers, Galveston, Harris3 hr
May 13, 10:53 AM CDTRiver Flood WarningHGXHarris, Montgomery3 days
May 13, 10:53 AM CDTRiver Flood WarningHGXTrinity, Walker7 days
May 13, 10:53 AM CDTRiver Flood WarningHGXChambers, Liberty64 days
May 13, 2:33 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Waller, Washington117 min
May 13, 3:35 PM CDTTornado WarningHGXJackson, Wharton25 min
May 13, 3:50 PM CDTFlash Flood WarningHGXLiberty, Polk, San Jacinto115 min
May 13, 4:07 PM CDTSpecial Weather StatementHGXJackson38 min
May 13, 4:47 PM CDTFlash Flood WarningHGXHouston, Madison, Polk, San Jacinto, Trinity, Walker118 min
May 13, 5:39 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, Polk, San Jacinto2 hr
May 13, 6:04 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris116 min
May 13, 6:26 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker109 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.